Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 6, 2021Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 6, 2021, 5:01 PM CDT for Rutherford County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 5:01 PM CDT (22:01 UTC)
Expired
Oct 6, 2021, 5:30 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Hail
0.75 in
Wind
40

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS84 KOHX 062201
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
501 PM CDT Wed Oct 6 2021
 
TNZ062-075-062230-
Rutherford TN-Bedford TN-
501 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Rutherford and north central Bedford Counties through 530 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Shelbyville, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Murfreesboro, Christiana, Fosterville and Rockvale. 

This includes the following highways...
 Interstate 24 between mile markers 72 and 85.
 Interstate 840 between mile markers 47 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3561 8636 3560 8654 3591 8660 3592 8634
TIME...MOT...LOC 2200Z 173DEG 24KT 3564 8647 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:02 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 6, 2:02 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
202 PM CDT Wed Oct 6 2021

.DISCUSSION...

Airmass continues to destabilize this afternoon. Southeast areas
were recently upgraded to a slight risk and we have seen a few
rotating cells on radar. Strongest storm is now in northwestern
Cumberland Co but appears to be remaining below severe limits at
this time. No wind or svr wx reports thus far.

On the other side of the coin is the flood threat. Moisture axis now
set up across the Plateau where appreciable amounts have occurred,
particularly across portions of the southern plateau. We are
expecting a stronger impulse to gain strength by this evening across
northeastern AL. Energy will transfer northward across eastern
portions of the mid state with another round of heavier showers and
thunderstorms. It looks as though the bulk of the rainfall will
occur this evening with the heaviest amounts to the east of I-65.
Note however, Lawrence county was ambushed with upwards of 5 inches
of rainfall yesterday. Will therefore keep the Flash flood watch
going for all the current counties. There was some contemplation in
regard to pulling the watch for our westernmost counties. However,
given the heavier rainfall that fell prior, along with the very low
ffg values, will opt to keep the watch in tact. The watch will
remain in effect through Thursday morning. Otw, look for overnight
rainfall amounts to range from a quarter inch west to up to 1 1/2
inches along the Plateau. Pops tonight will range from 50% west to
likely to categorical along the Plateau.

Moving on, the upper low will be lifting off to the north on
Thursday with drier air moving in. Rainfall chances will decrease
down to just a 20-30 percent chance by Thursday evening.

For the near term temps, looking warmer than normal, especially with
low temps which will run a good 10 to 15 degree above normal.

In the ext fcst, upper ridging still expected to build into the
region through the weekend. A weakening frontal boundary will bring
both a brief and low percentage chance of showers for early next
week. Otw, its looking quite warm with elevated heights and warm
850 mb temps. Look for highs to hold in the 80s with lows in the
lower to mid 60s. That equates to about 12 to 15 degrees above
normal.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Look for storms to increase across Middle
Tennessee this afternoon and into the evening. A strong upper low
is situated over northeast Arkansas and this is the overriding
feature affecting the mid state. There is also an inverted
surface trough bisecting Middle Tennessee, and this is helping to
focus a lot of the moisture that is being advected up from the
south. Atmosphere continues to destabilize, and any sunshine we
see going forward will contribute to further destabilization.
Overnight, look for ceilings to lower with some radiation fog
possible toward morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      65  79  62  82  62 /  60  30  20  20  10
Clarksville    64  77  60  81  61 /  50  40  20  10  10
Crossville     62  73  58  74  56 /  80  50  50  30  10
Columbia       64  80  60  82  60 /  60  30  20  10  10
Lawrenceburg   64  79  60  81  60 /  60  30  20  20  10
Waverly        64  78  60  81  60 /  50  30  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for Bedford-Coffee-
Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne.

&&

DISCUSSION......21
AVIATION........08
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Oct 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Oct 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A flash flood watch is in effect through tonight for southern
locations approaching Tennessee/Alabama Border Region and across
central and southern portions of Cumberland Plateau Region.
Rainfall amounts of one to three inches, with locally higher
amounts, will be possible.

Isolated strong to severe thunderstorms will be possible this
afternoon and evening across most of Middle Tennessee. With
any strong to severe thunderstorms that do develop, main threats
will be strong to damaging winds and potentially large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and scattered thunderstorms continuing across eastern
portions of mid state region could cause continuing flooding
concerns across this area through at least Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

JB Wright

In the hours before

Special weather statement, Oct 6, 4:14 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
414 PM CDT Wed Oct 6 2021

TNZ034-062145-
Fentress TN-
414 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of northwestern
Fentress County through 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm
just southwest of Jamestown, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Allardt and Pall Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3636 8490 3638 8504 3657 8501 3654 8481
TIME...MOT...LOC 2113Z 197DEG 15KT 3642 8496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Shamburger
Local storm report, Oct 6, 4:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FLASH FLOOD      3 E SPENCER             35.74N  85.40W
10/06/2021                   VAN BUREN          TN   MEDIA

            CANE CREEK ROAD AND HWY 30 NEAR FALL CREEK FALLS STATE
            PARK ARE IMPASSABLE IN SOME PLACES DUE TO FLOODING.

&&

EVENT NUMBER OHX2100673

BW
Local storm report, Oct 6, 4:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLOOD            10 E LIVINGSTON         36.39N  85.15W
10/06/2021                   OVERTON            TN   EMERGENCY MNGR

            WATER FLOWING OVER JAMESTOWN HIGHWAY IN EASTERN OVERTON
            COUNTY

&&

EVENT NUMBER OHX2100674

BW
Local storm report, Oct 6, 4:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     FLASH FLOOD      4 E SPENCER             35.74N  85.39W
10/06/2021                   VAN BUREN          TN   911 CALL CENTER

            SEVERAL REPORTS OF FLASH FLOODING AND ROADS CLOSED
            THROUGH EASTERN VAN BUREN COUNTY. PARK@ROCK HOUSE CREEK,
            HWY 30E BETWEEN HEAD START AND CANE CREEK.

&&

EVENT NUMBER OHX2100675

FBORDEN
Special weather statement, Oct 6, 4:45 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 PM CDT Wed Oct 6 2021

TNZ011-034-062215-
Fentress TN-Pickett TN-
445 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of eastern Pickett and
north central Fentress Counties through 515 PM CDT...

At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pall Mall, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pall Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3661 8487 3661 8484 3660 8483 3647 8491
      3649 8501 3662 8500
TIME...MOT...LOC 2144Z 194DEG 15KT 3653 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Shamburger
Special weather statement, Oct 6, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
501 PM CDT Wed Oct 6 2021

TNZ062-075-062230-
Rutherford TN-Bedford TN-
501 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Rutherford and north central Bedford Counties through 530 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Shelbyville, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Christiana, Fosterville and Rockvale.

This includes the following highways...
 Interstate 24 between mile markers 72 and 85.
 Interstate 840 between mile markers 47 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3561 8636 3560 8654 3591 8660 3592 8634
TIME...MOT...LOC 2200Z 173DEG 24KT 3564 8647

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:11 PM CDTSpecial Weather StatementOHXLewis34 min
Oct 5, 7:34 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis96 min
Oct 5, 9:08 PM CDTFlash Flood WarningOHXLawrence, Lewis, Wayne3 hr
Oct 6, 12:11 AM CDTRiver Flood AdvisoryOHXLawrence20 hr
Oct 6, 1:14 AM CDTAreal Flood AdvisoryOHXGiles, Hickman, Maury2 hr
Oct 6, 2:30 AM CDTFlash Flood WarningOHXHickman, Maury2 hr
Oct 6, 2:48 AM CDTAreal Flood AdvisoryOHXDickson, Hickman2 hr
Oct 6, 3:06 AM CDTFlash Flood WatchOHXBedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more28 hr
Oct 6, 3:31 AM CDTFlash Flood WarningOHXDickson119 min
Oct 6, 3:48 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery2 hr
Oct 6, 10:48 AM CDTSpecial Weather StatementOHXVan Buren27 min
Oct 6, 11:43 AM CDTSpecial Weather StatementOHXWhite32 min
Oct 6, 11:59 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White46 min
Oct 6, 2:49 PM CDTAreal Flood AdvisoryOHXCumberland, Overton, Putnam, Van Buren, White4 hr
Oct 6, 3:41 PM CDTSpecial Weather StatementOHXFentress34 min
Oct 6, 3:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Oct 6, 3:56 PM CDTFlash Flood WarningOHXVan Buren6 hr
Oct 6, 4:14 PM CDTSpecial Weather StatementOHXFentress31 min
Oct 6, 4:22 PM CDTAreal Flood AdvisoryOHXFentress113 min
Oct 6, 4:45 PM CDTSpecial Weather StatementOHXPickett30 min
Oct 6, 5:05 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford25 min
Oct 6, 5:09 PM CDTTornado WarningOHXCumberland36 min
Oct 6, 5:29 PM CDTSpecial Weather StatementOHXRutherford31 min
Oct 6, 5:35 PM CDTAreal Flood AdvisoryOHXFentress, Pickett115 min
Oct 6, 5:44 PM CDTTornado WarningOHXCumberland31 min
Oct 6, 6:14 PM CDTSpecial Weather StatementOHXCumberland31 min
Oct 6, 6:20 PM CDTTornado WarningOHXCumberland, Fentress25 min
Oct 6, 6:43 PM CDTSpecial Weather StatementOHXFentress32 min
Oct 6, 6:47 PM CDTSpecial Weather StatementOHXHickman28 min
Oct 6, 6:53 PM CDTTornado WarningOHXFentress37 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.